Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 116, NWS Nashville, TN

May 4, 2000Houston County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 4:52 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 4, 2000, 4:52 PM CDT (21:52 UTC)
Expired
May 4, 2000, 5:45 PM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Houston County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
May 4, 5:06 PM CDTHail 0.88Tennessee Ridge, TNPublic reported nickel size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS54 KOHX 042154
SVRBNA
TNC083-161-042245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF ERIN
  STEWART COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 545 PM CDT

* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF TENNESSEE RIDGE...OR ABOUT 6
  MILES WEST OF ERIN...MOVING NORTH AT 25 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH CAN CAUSE 
INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND 
AVOID WINDOWS

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
$$
BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:50 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 4, 2:50 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT THU MAY 4 2000

SCTD CONVECTION CURRENTLY ACROSS MIDDLE TN, WITH RUMBLES OF THUNDER
AT OHX. BLV AXIS OF CONVECTION FROM WRN TN INTO SWRN MIDDLE TN
AND NWRN AL IS RELATED TO WEAK 50H VORT AXIS ROTATING NWD AROUND
CLOSED LOW OVER OK-AR.

TWO MAIN LOW-LVL MOISTURE CHANNELS DEPICTED BY MODELS THROUGH
TONIGHT. ONE LOCATED OVER LOWER MS VALLEY, AND THE OTHER COMING
IN FROM THE ATLANTIC ACROSS GA AND THEN BENDING NWWD INTO MIDDLE
TN. MODELS TRY AND DEVELOP A SMALL AREA OF LOW LVL LIFT AND RAIN
IN THE ATANTIC CHANNEL, AND THEN LIFT IT NWWD OVERNIGHT TOWARD
SERN MIDDLE TN. HOWEVER, SEE NO REASON TO GET LIFT IN THE MIDDLE
OF A HIGH PRESSURE SYTEM, SO WILL IGNORE THIS PSBLTY ENTIRELY
AND KEEP 1ST PD POPS LOW FOR ALL PARTS OF OUR CWA.

OVERALL, CHC FOR TSTMS SHOULD UNDERGO A GENERAL DECREASE OVER THE
NEXT SEVERAL DAYS AS UPPER LOW FILLS, LOW-LVL HIGH PRESSURE BUILDS
WESTWARD OUT OF THE ATLANTIC, AND MID LEVELS REMAIN RELATIVELY
DRY.

WILL PROBABLY TREND CLOSER TO FWC MAX TEMPS FOR DAY2, SINCE
1000-850MB THICKNESSES REALLY DONT CHANGE ALL THAT MUCH. OTHERWISE,
WILL KEEP MINS CLOSE TO PERSISTENCE.

BNA BB 060/082/060/083 060 19232
CSV BB 057/079/057/080 057 19220

.BNA...NONE.

19

In the hours before

Local storm report, May 4, 4:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0356 PM    12 NE GALLATIN            TN   .75 INCH HAIL
05/04/00   SUMNER                         PUBLIC REPORTED DIME SIZE
                                          HAIL AT BETHPAGE.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:47 PM CDTSevere Thunderstorm WarningOHXLincoln28 min
May 3, 10:26 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys49 min
May 4, 1:11 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart34 min
May 4, 1:45 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
May 4, 3:41 PM CDTSevere Thunderstorm WarningOHXSumner34 min
May 4, 4:14 PM CDTSevere Thunderstorm WarningOHXBenton46 min
May 4, 4:20 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne55 min
May 4, 5:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
May 4, 5:32 PM CDTTornado WarningOHXMontgomery28 min
May 4, 6:32 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.